Alert archive / Louisiana / Tornado Warnings in 2024

Tornado Warning 2, NWS Shreveport, LA

March 15, 2024Grant Parish, Natchitoches Parish, Louisiana

NWS Shreveport, LA issued this tornado warning at Mar 15, 2024, 11:13 AM CDT for Grant Parish, Natchitoches Parish, Louisiana. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 15, 2024, 11:13 AM CDT (16:13 UTC)
Expired
Mar 15, 2024, 11:31 AM CDT
In force
18 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Grant Parish, LA, Natchitoches Parish, LA

The radar

The Ft Polk radar (KPOE), 46 km from the middle of the area, began a volume at 16:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 4.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2024-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1652 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2024-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1652 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
653 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
233 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted.

800 
WFUS54 KSHV 151613
TORSHV
LAC043-069-151645-
/O.NEW.KSHV.TO.W.0002.240315T1613Z-240315T1645Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
1113 AM CDT Fri Mar 15 2024

The National Weather Service in Shreveport has issued a

* Tornado Warning for...
  Southeastern Grant Parish in north central Louisiana...
  Eastern Natchitoches Parish in northwestern Louisiana...

* Until 1145 AM CDT.

* At 1112 AM CDT, a severe thunderstorm capable of producing a
  tornado was located over Colfax, or near Lena, moving east at 40
  mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  southeastern Grant and eastern Natchitoches Parishes, including the
  following locations... Pollock, Aloha, Dry Prong, Fishville, and
  Bentley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3142 9268 3143 9269 3145 9268 3144 9270
      3145 9271 3147 9271 3147 9269 3152 9272
      3148 9276 3148 9278 3146 9280 3158 9280
      3166 9240 3145 9235 3141 9252 3140 9270
TIME...MOT...LOC 1612Z 263DEG 36KT 3151 9273 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$
2 follow-up statements
380 
WWUS54 KSHV 151625
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
1125 AM CDT Fri Mar 15 2024

LAC069-151634-
/O.CAN.KSHV.TO.W.0002.000000T0000Z-240315T1645Z/
Natchitoches LA-
1125 AM CDT Fri Mar 15 2024

...THE TORNADO WARNING FOR EASTERN NATCHITOCHES PARISH IS
CANCELLED...

The tornadic thunderstorm which prompted the warning has  moved out 
of the warned area. Therefore, the warning has been cancelled.

&&

LAT...LON 3142 9268 3143 9269 3145 9268 3144 9270
      3145 9271 3147 9271 3147 9269 3149 9270
      3152 9272 3153 9274 3158 9277 3166 9240
      3145 9235 3141 9253 3140 9269
TIME...MOT...LOC 1624Z 263DEG 36KT 3153 9259 

$$

LAC043-151645-
/O.CON.KSHV.TO.W.0002.000000T0000Z-240315T1645Z/
Grant LA-
1125 AM CDT Fri Mar 15 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT FOR
SOUTHEASTERN GRANT PARISH...

At 1124 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Colfax, or 10 miles northeast of Boyce, moving east
at 40 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Ball, Colfax, Pollock, Dry Prong, Fishville, and Bentley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3142 9268 3143 9269 3145 9268 3144 9270
      3145 9271 3147 9271 3147 9269 3149 9270
      3152 9272 3153 9274 3158 9277 3166 9240
      3145 9235 3141 9253 3140 9269
TIME...MOT...LOC 1624Z 263DEG 36KT 3153 9259 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

20
242 
WWUS54 KSHV 151631
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
1131 AM CDT Fri Mar 15 2024

LAC043-151640-
/O.CAN.KSHV.TO.W.0002.000000T0000Z-240315T1645Z/
Grant LA-
1131 AM CDT Fri Mar 15 2024

...THE TORNADO WARNING FOR SOUTHEASTERN GRANT PARISH IS CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.  However, gusty winds are
still possible with this thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Shreveport.

&&

LAT...LON 3142 9268 3143 9269 3145 9268 3144 9270
      3145 9271 3147 9271 3147 9269 3149 9270
      3152 9272 3153 9274 3158 9277 3166 9240
      3145 9235 3141 9253 3140 9269
TIME...MOT...LOC 1628Z 263DEG 36KT 3154 9251 

$$

20

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Mar 15, 9:57 AM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, Mar 15, 9:57 AM CDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
957 AM CDT Fri Mar 15 2024

...New UPDATE...

.UPDATE...
Issued at 952 AM CDT Fri Mar 15 2024

No major update is needed to the overnight forecast package at
this time. The active radar seems to be following the PoP trends
well, as do the morning temperature observations.

/44/

&&

.SHORT TERM...
(Friday through Saturday)
Issued at 322 AM CDT Fri Mar 15 2024

Areas of showers and storms will continue to trek across the
ArkLaTex through the pre-dawn hours, capable of producing locally
heavy rainfall, frequent lightning, as well as hail and damaging
winds in some stronger storms. While these storms have trended
downward in intensity through the past several hours, a tornado or
two is still not out of the question, as the region remains
highlighted in the SPC's Severe Weather Outlook through dawn.

After daybreak, showers and storms will continue, migrating into our
northern Louisiana zones in earnest during the early morning and
pushing east through the afternoon, with zones north and west having
a brief window of opportunity to dry out during the afternoon and
early evening. Afternoon highs look to range from near 70 degrees
north to just below 80 degrees south, while mostly cloudy to
overcast skies prevent much in the way of diurnal warming. Storms
will continue to have the potential to become severe Friday,
primarily along and south of I-20, the primary associated threats
being damaging winds and hail.

The synoptic regime responsible for this activity will remain
relatively unchanged through the first half of the weekend, as the
large closed low over the northern Baja peninsula gradually meanders
into the desert southwest, while southwesterly flow aloft continues
to funnel moisture into our region. Storms will rebuild along and
south of the I-20 corridor into the evening hours before coming to
an end near midnight. Behind the departing rainfall, temperatures
will drop into the 50s north to lower 60s south.

As advertised, our active pattern will continue into Saturday, as
showers and storms remain possible through the day, once again
generally remaining south of the I-20 corridor before attempting to
spread further north into the afternoon hours. Continued prolonged
cloud cover will keep afternoon highs Saturday in the low to mid 70s
across the ArkLaTex.

All told, the storm total QPF values look to range between 1 and 2
inches through Sunday. Zones along and south of I-30 remain
highlighted in the Excessive Rainfall Outlook today, as well as
areas along and south of I-20 tomorrow. Precautions should always be
heeded in the event areas of flash flooding develop.

/26/

&&

.LONG TERM...
(Saturday Night through Friday)
Issued at 322 AM CDT Fri Mar 15 2024

With the upper level low still positioned over the Four Corners
Region and southwesterly flow becoming pseudo zonal aloft,
Saturday's showers and storms look to overtake the entire region
overnight into Sunday morning, before finally departing to the south
and east by Sunday evening, swept away by a surface cold front,
behind which surface high pressure builds in, centered over the
Central Plains. Upper level ridging will form over Texas on the east
side of the stubborn upper level low, and this ridging will make its
way east over the ArkLaTex as the week continues, followed by the
upper level troughing developed from the stubborn low which will by
this point genuinely be in motion.

The first half of the week will thus remain dry for the Four State
Region, while temperatures remain at or slightly below seasonable
values, with highs in the 60s to lower 70s and lows in the 30s and
40s, with some sites taking aim at dropping to near-freezing values
at least once more during the last week of astronomical winter.

The aforementioned troughing looks to advance into ArkLaTex airspace
Thursday, bringing with it returning rain chances overnight
Wednesday into Thursday, as showers and storms continue areawide
through to the end of this extended forecast period as the upper
level trough continues its push into the deep south.

/26/

&&

.AVIATION...
(12Z TAFS)
Issued at 714 AM CDT Fri Mar 15 2024

For the 15/12z TAFS...a mix bag of flight conditions across the
TAF sites as a line of convection continues to push southward
across the region. This convection is currently location along a
line from Rusk, TX to Shreveport to El Dorado Arkansas and will
continue to slide SE into Deep E TX and NCntrl LA during over the
next few hours followed by a cool front. Additional redevelopment
us possible behind the front through the morning across E TX/N
LA, but confidence is too low to include in TAFs at this time. The
convection should finally diminish/exit the region to the E into
NE LA by/shortly after 18Z, although MVFR cigs looks to linger
over much of the region through the afternoon except in LFK, where
VFR conditions should return briefly. These cigs should
eventually lower though after 00Z Saturday, with low MVFR/IFR cigs
returning to the area through the end of the 12Z TAF period. S
winds 6-10kts overnight, except gusty in/near the convection, will
become NNE 5-10kts following the fropa across E TX/NW LA/SW AR.

/20/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  76  59  73  60 /  70  20  20  70
MLU  75  56  72  57 /  80  20  10  50
DEQ  71  50  72  52 /  20  10  10  40
TXK  72  54  70  56 /  40  20  10  50
ELD  72  51  72  54 /  70  10  10  50
TYR  74  59  70  58 /  40  20  40  70
GGG  74  58  71  58 /  50  20  30  70
LFK  80  63  74  60 /  80  20  50  80

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

SHORT TERM...44
LONG TERM....44
AVIATION...20
Hazardous weather outlook, Mar 15, 5:24 AM CDT, 5 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
524 AM CDT Fri Mar 15 2024

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-161030-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-
Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
524 AM CDT Fri Mar 15 2024

This Hazardous Weather Outlook is for south central Arkansas,
southwest Arkansas, north central Louisiana, northwest Louisiana,
southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and tonight.

Thunderstorm chances will continue through the morning and early
afternoon. All modes of severe weather will still be possible, with
damaging winds and large hail being the primary threats. Flash
flooding will also be a concern, as thunderstorms look to train in
the early morning hours across portions of southern Arkansas and
north Louisiana.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Rain chances will linger through the weekend, before a cold front
drys things out to start the new workweek.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will possibly be needed.

In the hours before

Special weather statement, Mar 15, 7:05 AM CDT, 4 hours 8 minutes before
Special Weather Statement
National Weather Service Shreveport LA
705 AM CDT Fri Mar 15 2024

LAZ004>006-151230-
Lincoln LA-Union LA-Claiborne LA-
705 AM CDT Fri Mar 15 2024

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL UNION...
SOUTHEASTERN CLAIBORNE AND NORTHWESTERN LINCOLN PARISHES THROUGH 730
AM CDT...

At 705 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Homer, moving east at 35 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Bernice, Dubach, Vienna, Lisbon, Lake Clairborne, Corinth, Mount
Zion, Unionville, and Aycock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3259 9298 3275 9303 3292 9268 3263 9256
TIME...MOT...LOC 1205Z 253DEG 31KT 3270 9293

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

44
Local storm report, Mar 15, 7:07 AM CDT, 4 hours 6 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
707 AM CDT Fri Mar 15 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     Flash Flood      Springhill              33.00N 93.46W
03/15/2024                   Webster            LA   Public

            Report from mPING: Street/road flooding;
            Street/road closed; Vehicles stranded in
            high water.

&&

15
Local storm report, Mar 15, 7:37 AM CDT, 3 hours 36 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
737 AM CDT Fri Mar 15 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 AM     Flash Flood      7 NNW Uncertain         32.80N 94.17W
03/15/2024                   Marion             TX   Dept of Highways

            Portions of Highway 43 near Smithland were
            flooded.

&&

15
Local storm report, Mar 15, 7:41 AM CDT, 3 hours 32 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
741 AM CDT Fri Mar 15 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 AM     Flash Flood      14 N Uncertain          32.91N 94.12W
03/15/2024                   Cass               TX   Dept of Highways

            Portions of Highway 125 southwest of McLeod
            were flooded.

&&

15
Special weather statement, Mar 15, 8:37 AM CDT, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Shreveport LA
837 AM CDT Fri Mar 15 2024

LAZ006-013-014-021-151400-
Caldwell LA-Ouachita LA-Union LA-Jackson LA-
837 AM CDT Fri Mar 15 2024

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN CALDWELL...
SOUTHEASTERN JACKSON...SOUTHEASTERN UNION AND OUACHITA PARISHES
THROUGH 900 AM CDT...

At 837 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from near Sterlington to Monroe
to 6 miles southwest of Brownsville-Bawcomville. Movement was
northeast at 55 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Monroe, Claiborne, West Monroe, Swartz, Brownsville-Bawcom,
Brownsville-Bawcomville, Richwood, Sterlington, Drew, Fondale,
Fairbanks, Vixen, Perryville, Bosco, Loch Lomon, Spencer, Millhaven,
Rocky Branch, Pine Grove, and Luna.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3240 9200 3228 9203 3227 9199 3223 9201
      3221 9199 3215 9246 3247 9224 3282 9220
      3284 9206 3274 9205 3273 9207 3269 9205
      3270 9204 3270 9203 3271 9204 3271 9197
      3266 9194 3266 9191 3260 9193 3251 9190
TIME...MOT...LOC 1337Z 238DEG 47KT 3270 9214 3250 9210 3240 9221

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

20
Local storm report, Mar 15, 10:05 AM CDT, 1 hour 8 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
1005 AM CDT Fri Mar 15 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 AM     Flash Flood      8 SW Smackover          33.27N 92.82W
03/15/2024                   Union              AR   Broadcast Media

            Several reports in the El Dorado and Lisbon,
            AR area: a road washout near the
            intersection of Mount Holly and Willet Road
            in Lisbon, a washed out bridge at the end of
            Bethel Road in Lisbon, all bridges under
            water on Salem Road southwest of El Dorado
            and Lisbon, and water over roadway at Iron
            Mountain Road at Pleasant Grove south of El
            Dorado.

&&

CK

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 4:02 AM CDTSpecial Weather StatementSHVCaddo28 min
Mar 15, 4:23 AM CDTFlash Flood Warning Considerable damage threatSHVBossier, Caddo, Webster9 hr
Mar 15, 5:32 AM CDTSpecial Weather StatementSHVWebster28 min
Mar 15, 7:05 AM CDTSpecial Weather StatementSHVClaiborne25 min
Mar 15, 8:37 AM CDTSpecial Weather StatementSHVOuachita23 min
Mar 15, 11:47 AM CDTSpecial Weather StatementSHVLaSalle13 min
Mar 15, 12:32 PM CDTRiver Flood WarningSHVBienville, Bossier, Webster21 days
Mar 15, 12:58 PM CDTRiver Flood WarningSHVBienville, Bossier, Red River, Webster10 days

Nearby

Tornado Warnings in Louisiana, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.